Alert archive / Hawaii / Small Craft Advisories in 2012

Small Craft Advisory 17, NWS Honolulu, HI

March 18, 2012

NWS Honolulu, HI issued this small craft advisory at Mar 18, 2012, 3:33 AM HST. It took effect at Mar 18, 2012, 4:00 AM HST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2012, 3:33 AM HST (13:33 UTC)
In effect from
Mar 18, 2012, 4:00 AM HST
Expired
Mar 19, 2012, 3:30 AM HST
In force
24 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

688 
WHHW70 PHFO 181333
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 AM HST SUN MAR 18 2012

...STRONG TRADE WINDS AND ROUGH SEAS TODAY OVER THE TYPICALLY
WINDY WATERS ADJACENT TO THE BIG ISLAND...

.A SURFACE HIGH LOCATED FAR NORTHEAST OF THE BIG ISLAND WILL
MAINTAIN STRONG AND GUSTY TRADE WINDS AND ROUGH SEAS OVER THE
TYPICALLY WINDY WATERS ADJACENT TO THE BIG ISLAND THROUGH THIS
AFTERNOON. THE HIGH WILL GRADUALLY WEAKEN AS IT MOVES EASTWARD
TODAY...SO THE TRADE WINDS ARE EXPECTED TO BECOME LIGHTER BY THIS
EVENING.

PHZ121-123-124-190245-
/O.CAN.PHFO.SC.Y.0016.000000T0000Z-120319T0400Z/
/O.NEW.PHFO.SC.Y.0017.120318T1400Z-120319T0400Z/
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
333 AM HST SUN MAR 18 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS AND SEAS...THROUGH THIS AFTERNOON...EAST WINDS OF 20 TO 25
  KNOTS WITH ROUGH SEAS UP TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

PHZ116-119-120-181445-
/O.CAN.PHFO.SC.Y.0016.000000T0000Z-120318T1600Z/
KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-
333 AM HST SUN MAR 18 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE TRADE WINDS AND SEAS HAVE DECREASED ACROSS THE WATERS
ADJACENT TO MAUI COUNTY THIS MORNING. THEREFORE...THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED.

$$

HOUSTON
3 follow-up statements
484 
WHHW70 PHFO 181929
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
929 AM HST SUN MAR 18 2012

...STRONG WINDS AND ROUGH SEAS NEAR THE BIG ISLAND...

.A SURFACE HIGH LOCATED FAR NORTHEAST OF THE STATE WILL MAINTAIN
STRONG AND GUSTY TRADE WINDS AND ROUGH SEAS NEAR THE BIG ISLAND
THROUGH TONIGHT. THE HIGH WILL SLOWLY WEAKEN AS IT MOVES EAST ON
MONDAY...AND THE TRADE WINDS ARE EXPECTED TO GRADUALLY DIMINISH. 

PHZ122-190830-
/O.EXB.PHFO.SC.Y.0017.000000T0000Z-120319T1600Z/
BIG ISLAND WINDWARD WATERS-
929 AM HST SUN MAR 18 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

PHZ121-123-124-190830-
/O.EXT.PHFO.SC.Y.0017.000000T0000Z-120319T1600Z/
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
929 AM HST SUN MAR 18 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

BRAVENDER
318 
WHHW70 PHFO 190142
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
342 PM HST SUN MAR 18 2012

...STRONG WINDS AND ROUGH SEAS NEAR THE BIG ISLAND...

.A SURFACE HIGH LOCATED FAR NORTHEAST OF THE STATE WILL MAINTAIN
STRONG AND GUSTY TRADE WINDS AND ROUGH SEAS NEAR THE BIG ISLAND
THROUGH TONIGHT. THE HIGH WILL SLOWLY WEAKEN AS IT MOVES EAST ON
MONDAY...AND THE TRADE WINDS ARE EXPECTED TO GRADUALLY DIMINISH.

PHZ121>124-191445-
/O.CON.PHFO.SC.Y.0017.000000T0000Z-120319T1600Z/
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
342 PM HST SUN MAR 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. 

* WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS 10 TO TO 12
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

BRAVENDER
831 
WHHW70 PHFO 191330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST MON MAR 19 2012

...WINDS AND SEAS ON THE DECLINE...

.THE HIGH FAR NORTHEAST OF THE ISLANDS HAS WEAKENED AND MOVED
FARTHER EAST. THUS...WINDS AND SEAS NEAR THE BIG ISLAND HAVE
DECREASED.

PHZ121>124-191430-
/O.CAN.PHFO.SC.Y.0017.000000T0000Z-120319T1600Z/
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
330 AM HST MON MAR 19 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS NEAR THE BIG ISLAND HAVE FALLEN BELOW SMALL CRAFT
ADVISORY CRITERIA. THE ADVISORY HAS THEREFORE BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 8:03 PM HST, 7 hours 30 minutes earlier.

Area forecast discussion, Mar 17, 8:03 PM HST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
803 PM HST SAT MAR 17 2012

.SYNOPSIS...
CURRENT MODERATE TO FRESH TRADE WINDS OVER THE STATE WILL WEAKEN
AND TURN MORE SOUTHEASTERLY IN THE NEXT FEW DAYS...AS A COLD FRONT
APPROACHES THE STATE FROM THE WEST. SHOWERS CARRIED BY THE WINDS
WILL AFFECT MAINLY WINDWARD SECTIONS. THE SOUTHEAST WINDS MAY
BRING VOLCANIC HAZE TO THE SMALLER ISLANDS.

&&

.DISCUSSION...
A SURFACE HIGH IS LOCATED FAR NORTHEAST OF THE ISLANDS AND IS
DRIVING MODERATE TO FRESH TRADE WINDS ACROSS THE STATE. AFTERNOON SOUNDINGS
AND WATER VAPOR LOOPS REVEAL RIDGING ALOFT AND A RESULTING STABLE
AIR MASS IN THE ISLAND VICINITY. THESE ATMOSPHERIC CONDITIONS
ARE NOT FAVORABLE FOR SHOWERS...BUT LIGHT PASSING ONES DRIVEN BY
THE TRADES WILL OCCUR AT TIMES AS POCKETS OF CLOUDS MOVE UP AND
OVER WINDWARD SLOPES. SOME OF THESE SHOWERS WILL TRANSVERSE ONTO
LEEWARD SIDES...BUT RAINFALL ACCUMULATION WILL BE MINIMAL. THERE
IS A BAND OF CLOUDS RIGHT UPSTREAM OF ALL OF THE ISLANDS WHICH MAY
FUEL A LITTLE BIT MORE SHOWER ACTIVITY THROUGH THE OVERNIGHT
HOURS. THE SHOWERS ARE EXPECTED TO WANE BY MID-SUNDAY MORNING AS
CLOUD TOPS WARM AND HUMIDITY LEVELS LOWER.

ALOFT...STRONG WINDS PERSIST OVER THE SUMMIT OF HALEAKALA THIS
EVENING...AND AT TIMES OVER MAUNA KEA AND MAUNA LOA. THE WINDS ARE
EXPECTED TO DROP OFF AT THE SUMMIT LEVELS SUNDAY AND A WIND
ADVISORY GOES THROUGH LATE SUNDAY MORNING FOR HALEAKALA.

A DEEP TROUGH WITH AN ACCOMPANYING SURFACE FRONT WEST OF THE ISLANDS
WILL ADVANCE TOWARDS THE STATE IN THE NEXT FEW DAYS. THIS FRONTAL
SYSTEM WILL STALL WEST OF KAUAI...AND SO WILL MOST OF THE
WEATHER ASSOCIATED WITH THE SYSTEM. HOWEVER...THIS ADVANCING TROUGH
WILL PUSH THE CURRENT SURFACE HIGH FURTHER EAST...RESULTING IN WINDS
TURNING LIGHTER AND MORE SOUTHEAST SUNDAY THROUGH TUESDAY. VOLCANIC HAZE
FROM THE BIG ISLAND MAY REACH THE SMALLER ISLANDS DURING THE FIRST
HALF OF NEXT WEEK UNDER THE SOUTHEAST WINDS...WHILE HIGH CLOUDS
ASSOCIATED WITH THE ADVANCING TROUGH MAY AFFECT THE ISLANDS BY THE
LATER PART OF NEXT WEEK...KEEPING SKIES A LITTLE MORE CLOUDY.
CONTINUED PASSING AREAS OF MOISTURE IN THE WIND FLOW WILL FOCUS
SHOWERS ONTO WINDWARD AREAS AND SOUTHEASTERN BIG ISLAND...MOSTLY
DURING NIGHTTIME AND EARLY MORNING HOURS. LATEST FORECAST CHARTS
INDICATE TRADE WINDS WILL RETURN WEDNESDAY AS A RIDGE OF HIGH
PRESSURE BEGINS TO SINK EAST OF THE STATE. RAIN...ESPECIALLY FOR
THE WINDWARD AND MAUKA AREAS...WILL ACTUALLY INCREASE THROUGH THE
LATTER PART OF NEXT WEEK AS OLD FRONTAL MOISTURE GETS CAUGHT UP IN
THE TRADE WIND FLOW AND USHERED TOWARDS THE ISLANDS.

&&

.AVIATION...
AIRMET TANGO IS STILL IN EFFECT DUE TO THE PERSISTENT MODERATE
TRADES OVER AND DOWNWIND OF MOUNTAINS. VFR CONDITIONS WILL PREVAIL
OVER THE AREA...ALTHOUGH BRIEF MVFR CEILINGS ARE POSSIBLE WITH THE
PASSING SHOWERS...AFFECTING MAINLY WINDWARD SITES.

&&

.MARINE...
ACCELERATED WINDS THROUGH THE ISLANDS CONTINUE TO BRING SMALL
CRAFT CONDITIONS FOR MOST OF THE CHANNELS AS WELL AS MAALAEA BAY
AND SOUTHERN WATERS OF THE BIG ISLAND TONIGHT. SMALL CRAFT CONDITIONS
SHOULD SLOWLY CEASE FOR MOST WATERS BY SUNDAY NIGHT AS THE WINDS
DECREASE AND VEER TO SOUTHEAST.

A NORTHWEST SWELL WILL MOVE IN DURING THE MIDDLE OF NEXT
WEEK...WITH OVERHEAD SURF POSSIBLE. EARLY SEASON SOUTH SWELL WILL CONTINUE
TO BRING SMALL SURF ALONG SOUTH SHORES INTO NEXT WEEK. CHOPPY TRADE
SWELL ALONG THE WINDWARD SHORES WILL SLOWLY SUBSIDE IN THE NEXT
DAY OR SO UNDER THE WEAKENING WINDS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 AM HST SUNDAY FOR HALEAKALA SUMMIT.

SMALL CRAFT ADVISORY UNTIL 6 PM HST SUNDAY FOR ALENUIHAHA
CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS.

SMALL CRAFT ADVISORY UNTIL 6 AM HST SUNDAY FOR KAIWI CHANNEL-
MAALAEA BAY-PAILOLO CHANNEL.

&&

FOSTER

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:31 AM HSTWind AdvisoryHFOKalawao5 hr

Nearby

Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.